Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 27, 2014, 7:04 AM CDT for Harris County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 7:04 AM CDT (12:04 UTC)
- Expired
- May 27, 2014, 7:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
938
WFUS54 KHGX 271204
TORHGX
TXC201-271230-
/O.NEW.KHGX.TO.W.0005.140527T1204Z-140527T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
704 AM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 730 AM CDT
* AT 703 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER HUNTERWOOD...OR NEAR CLOVERLEAF...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...NORTHWESTERN BAYTOWN...DEER PARK...GALENA
PARK...JACINTO CITY...CHANNELVIEW...BARRETT...HIGHLANDS...
CLOVERLEAF...CROSBY...SAN JACINTO STATE PARK...HOUSTON GARDENS...
HUNTERWOOD...EAST HOUSTON...NORTHSHORE...LAKE HOUSTON DAM...
SETTEGAST...HOUSTON SHIP CHANNEL...EL DORADO / OATES PRAIRIE AND
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2973 9497 2972 9502 2975 9504 2975 9505
2978 9504 2975 9507 2972 9505 2971 9506
2973 9520 2984 9534 2996 9514 2981 9496
TIME...MOT...LOC 1203Z 282DEG 22KT 2983 9522
$$2 follow-up statements
621
WWUS54 KHGX 271224
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 AM CDT TUE MAY 27 2014
TXC201-271230-
/O.CON.KHGX.TO.W.0005.000000T0000Z-140527T1230Z/
HARRIS TX-
724 AM CDT TUE MAY 27 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR HARRIS
COUNTY...
AT 720 AM CDT...RADAR CONTINUES TO MONITOR A SEVERE THUNDERSTORM
ACROSS EASTERN HARRIS COUNTY THAT INTERMITTENTLY STILL SHOWS SOME
ROTATION. THERE ARE TWO PARTS WE ARE MONITORING AT THIS TIME. THE
MORE PROMINENT AREA IS CURRENTLY NEAR CHANNELVIEW. PART OF THE STORM
NEAR SHELDON ALSO SHOWS SOME ROTATION.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...NORTHWESTERN BAYTOWN...DEER PARK...GALENA
PARK...JACINTO CITY...HIGHLANDS...CHANNELVIEW...CLOVERLEAF...
BARRETT...CROSBY...SAN JACINTO STATE PARK...NORTHSHORE...LAKE HOUSTON
DAM...HOUSTON SHIP CHANNEL...SHELDON...HUNTERWOOD AND LAKE HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2973 9497 2972 9502 2975 9504 2975 9505
2978 9504 2975 9507 2972 9505 2971 9506
2973 9520 2976 9524 2995 9513 2981 9496
TIME...MOT...LOC 1220Z 282DEG 22KT 2981 9510
$$817
WWUS54 KHGX 271228
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
728 AM CDT TUE MAY 27 2014
TXC201-271238-
/O.EXP.KHGX.TO.W.0005.000000T0000Z-140527T1230Z/
HARRIS TX-
728 AM CDT TUE MAY 27 2014
...THE TORNADO WARNING FOR HARRIS COUNTY WILL EXPIRE AT 730 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2973 9497 2972 9502 2975 9504 2975 9505
2978 9504 2975 9507 2972 9505 2971 9506
2973 9520 2976 9524 2995 9513 2981 9496
TIME...MOT...LOC 1225Z 282DEG 22KT 2981 9510
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 6:43 AM CDT, 21 minutes earlier.
Area forecast discussion, May 27, 6:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 AM CDT TUE MAY 27 2014
.AVIATION...
GETTING OBSERVED GUSTS TO AROUND 32 KT ALONG LEADING EDGE OF
STORMS CURRENTLY MOVING THRU TO SOUTHERN HALF OF SE TX AND HOUSTON
METRO AREA. WILL PROBABLY BE A LITTLE STRONGER ON THE ISLAND. JUST
UPDATED ONGOING TAFS WITH TIMING OF LINE. EXPECT MAINY STRATIFORM
RAIN AND A FEW EMBEDDED TSTMS TO PERSIST FOR A COUPLE (OR MANY)
HOURS BEHIND THE LEADING LINE. NOT MUCH CONFIDENCE IN FCST BEYOND
NEAR TERM BUT SUSPECT MOST AREAS MIGHT SEE A BREAK...FOLLOWED BY
SOME REDEVELOPMENT LATER IN THE AFTN AS ATMOS RECOVERS AND
DAYTIME HEATING WORKS ITS MAGIC. ALMOST ALL OF THE GUIDANCE SHOWS
PRECIP FILLING BACK IN AFTER MIDNIGHT TONIGHT - SOME WITH WHAT
COULD BE SIGNIFICANT ACCUMULATIONS. KEEP IN MIND MOST OF THIS
GUIDANCE HAS PERFORMED RATHER POORLY SO FAR WHICH ISN'T REALLY
UNEXPECTED W/ MESOSCALE PROCESSES PREVAILING. BUT WITHOUT
DISTINCT S/W, PRECIP TYPICALLY CONSOLIDATES CLOSER TO THE LOW/TROF
ITSELF DURING OVERNIGHT HOURS IN THESE PATTERNS - THEN EXPAND
OUTWARD WITH HEATING. SHOULD THIS BE THE CASE I'D EXPECT IT MAINLY
NE OF SE TX SITES TONIGHT. JUST WANNA THROW THE POSSIBILITY OF
THINGS WE'RE LOOKING AT. 47
&&
.PREV DISCUSSION... /ISSUED 351 AM CDT TUE MAY 27 2014/
ALL OF THE ELEMENTS ARE IN PLACE FOR ANOTHER ROUND OF WIDESPREAD
MODERATE TO LOCALLY HEAVY RAINFALL ACROSS SOUTHEASTERN TEXAS. A
SLOWING LINE OF MODERATE RAIN...WITH EMBEDDED THUNDERSTORMS...JUST
BEGINNING TO ENTER THE NORTHWESTERN CWA AT THE TOP OF THE HOUR.
QPF FOR MOST COMMUNITIES IS TO RECEIVE 24 HOUR AMOUNTS BETWEEN 2
TO 4 INCHES...LOCAL AMOUNTS EXCEEDING 5 INCHES IS CERTAINLY NOT
OUT OF THE QUESTION.
THE 25H FLOW IS BECOMING VERY DIFFULENT AHEAD OF THE UPPER LOW
POSITIONED OVER THE TEXAS PANHANDLE...WITH ANOTHER SOUTHWESTERN
SHORTWAVE DISTURBANCE PROGGED TO PASS NORTHEASTWARD/PARALLEL ACROSS
THE UPPER TEXAS COASTLINE LATTER THIS MORNING INTO THE EARLY
AFTERNOON. PWATS VALUES GREATER THAN 1.5 INCHES...WITHIN A 1-2K
J/KG CAPE ENVIRONMENT...INDICATE THAT THE RESIDENT AIR MASS CAN
THERMODYNAMICALLY SUPPORT THE DEVELOPMENT AND SUSTAINABILITY OF
CONVECTION THAT WILL PRODUCE HIGH RAINFALL RATES THROUGHOUT THE
DAY. STORMS WILL BE FED WITH MIDDLE 70 COASTAL COUNTY DEW POINT
AIR CURRENTLY BEING FORCED INLAND UPON 15-20 KNOT SOUTHEASTERLIES.
WHILE THE MESOSCALE NATURE OF OUTFLOW BOUNDARIES AND CELL TRAINING
WILL ULTIMATELY DETERMINE WHERE THE HIGHEST RAINFALL RATES WILL
OCCUR...ALL CURRENT SIGNS POINT TO THE HIGHEST RAIN AMOUNTS
OCCURRING OVER THE NORTHERN AND EASTERN CWA. FLASH FLOOD GUIDANCE
SUGGEST THAT THESE COUNTIES CAN HANDLE UP TO 3 TO 4 INCHES WITHIN
6 HOURS BEFORE GOING INTO FLOOD. DUE TO THE YESTERDAY'S HEAVY
RAIN AMOUNTS...MORE SOUTHWESTERN COUNTIES WILL FLOOD SOONER IF
SHORT TERM 1 TO 3 HOUR 1 TO 2 INCH AMOUNTS OCCUR TODAY.
HIGH PRECIPITATION PROBABILITIES WILL BE ONGOING THROUGH MID-WEEK
AS THE UPPER LOW'S TROUGH AXIS SLOWLY MOVES EAST ALONG THE RED
RIVER VALLEY AND INTO THE LOWER MISSISSIPPI VALLEY THROUGH EARLY
THURSDAY. OBVIOUS CONVECTIVE TIMING WILL BE DETERMINED BY TODAY'S
ACTIVITY BUT THE HIGHEST RAINFALL AMOUNTS MAY OCCUR CLOSER TO THE
COAST TOMORROW. CONVERGENT LOWER LEVEL WINDS ALONG THE SURFACE
TROUGH AXIS AS IT SLIDES INTO EASTERN TEXAS MAY FOCUS HIGHER MID-
WEEK RAIN ALONG THE COAST/GLS BAY AND POINTS UP THE COAST. IF HIGH
RAINFALL DOESN'T OCCUR WITHIN A SHORT PERIOD OF TIME...THIS COULD
BE A GOOD SCENARIO FOR THESE (COASTAL) COUNTIES IN MAKING UP FOR A
10 INCH ANNUAL RAIN DEFICIT.
MORE OVERCAST AND RAIN WILL REGULATE DAILY TEMPERATURES TO THE
MEAN UPPER 70S TO LOWER 80S...LOW TO MID 70 MINIMUM TEMPERATURES
EITHER OCCURRING AROUND SUNRISE OR WITHIN EARLY DAY RAIN EPISODES.
A BROAD UPPER LOW...OR GENERAL WEAKNESS IN THE MID-UPPER HEIGHT
FIELD...WILL LINGER OVER THE EASTERN TX/SABINE RIVER VALLEY THROUGH
FRIDAY. SOUTHWESTERN-BASED RIDGING BEGINS TO NOSE EASTWARD DURING
THE FIRST FEW DAYS OF JUNE. A SOAKED END TO THE MONTH OF MAY
LEADS TO A DRY AND VERY WARM START TO JUNE. DRY AND SUNNIER DAYS
LEAD TO AFTERNOONS ONCE AGAIN WARMING UP INTO THE AVERAGE UPPER
80S TO LOWER 90S. 31
MARINE...
EXTENDED CAUTION FLAGS INTO EARLY AFTN WITH MODERATE ONSHORE
WINDS CURRENTLY PREVAILING IN GULF AND BAYS. SHORT TERM ISSUE WILL
BE LINE OF STORMS MOVING THRU SE TX. IF CURRENT SEWD SPEED CONTINUES
EXPECT THIS LINE TO PUSH OFF THE COAST AROUND 7 AM. WILL PROBABLY
SEE A BRIEF WINDSHIFT TO OFFSHORE DIRECTION IF THIS OCCURS
FOLLOWED BY A GRADUAL TRANSITION BACK ONSHORE. NONE OF THE MODELS
ARE SHOWING THIS AS THEY HAVE IT SLOWING/STALLING INLAND. BUT IT
HAS YET TO SLOW AND HAVE TO GO W/SHORT TERM TRENDS W/THIS.
WINDS/SEAS HIGHER IN TSTMS. OTHERWISE...GENERAL WX PATTERN
SUPPORTS LIGHT TO MODERATE ONSHORE WINDS PREVAILING - BUT ALSO
SUPPORTS HARD TO TIME PERIODS OF SHOWERS AND THUNDERSTORMS THRU
THE REST OF THE WORK WEEK THAT'LL AFFECT WINDS AND SEAS AT TIMES.
47
AVIATION...
INHERITED GOOD SET OF TAFS AND KEPT THEM MOSTLY INTACT FOR THE
12Z PACKAGE WITH MINOR TIMING UPDATES FOR THE LINE OF SHRA/TSRA.
EXPECT THIS LINE TO MAKE ITS WAY THRU THE HOUSTON TERMINALS FROM
1030-1200Z ASSUMING CURRENT MOVEMENT PERSISTS (NOTE UNCERTAINTY IN
MARINE SECTION). LEADING EDGE MIGHT HAVE BRIEF WIND SHIFT TO N/NW
WITH GUSTS TO 35 KT AS IT MOVES IN ALONG W/LOWER VISBY. PATTERN
SUPPORTS PERIODS OF SHRA/TSRA FOR THE NEXT SEVERAL DAYS BUT TIMING
OF WHICH WILL BE DIFFICULT. FOR TODAY...GOING TO KEEP PRECIP GOING
INTO THE AFTN, BUT ALSO WOULNDN'T BE TOO SURPRISED TO SEE A BREAK
FOLLOWED BY REDEVELOPMENT WITH LATE AFTN HEATING. JUST GONNA HAVE
TO WATCH RADAR TRENDS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 70 82 70 85 / 90 40 50 30 50
HOUSTON (IAH) 80 71 83 71 84 / 90 40 60 50 50
GALVESTON (GLS) 79 73 81 74 82 / 70 30 60 30 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 27, 5:49 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT TUE MAY 27 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 549 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LONG LINE OF RAIN AND THUNDERSTORMS WILL PASS ACROSS THE REGION EARLY THIS MORNING...PUTTING DOWN AN INCH TO TWO INCHES ON ITS SOUTHEASTERN TREK TO THE COAST. ALBEIT HARD TO TIME...RAIN IS FORECAST TO RE-DEVELOP DURING THE DAY. PERIODS OF HEAVY RAINFALL... FREQUENT LIGHTNING...AND OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH. WIDESPREAD RAINFALL TOTALS OF BETWEEN TWO TO FOUR INCHES LIKELY...WITH POSSIBLE ISOLATED TOTALS IN EXCESS OF 6 INCHES WHERE LARGER THUNDERSTORM CELLS SLOW OR TRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DISTURBANCES MOVING AROUND A NEAR STATIONARY NORTHERN TEXAS UPPER LOW WILL INDUCE PERIODS OF REGIONAL MODERATE TO LOCALLY HEAVY RAINFALL THROUGH SATURDAY. DAILY...OR 24 HOUR...RAINFALL TOTALS WILL TYPICALLY RANGE FROM SLIGHTLY UNDER AN INCH TO NEAR TWO INCHES...WITH ISOLATED TWO TO FOUR INCH AMOUNTS. OTHER THAN THE FLOODING THREAT...DAMAGING THUNDERSTORM WINDS OF GREATER THAN 50 MPH IN GUST AND/OR AN ISOLATED WEAK TORNADO CANNOT BE RULED OUT WITHIN THE STRONGEST THUNDERSTORM CELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEED TO BE ALERT AND BE PREPARED TO REPORT SEVERE WEATHER OCCURRENCES THROUGH THE WEEK. GMZ330-335-350-355-370-375-281100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 549 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE WINDS THAT HAVE PROMPTED CAUTION FLAGS WILL OCCUR AHEAD OF A LINE OF CONVECTION TIMED TO REACH THE COAST SHORTLY AFTER SUNRISE. THERE IS A GOOD CHANCE THAT THUNDERSTORMS COULD AFFECT THE LOCAL BAY AND NEARSHORE GULF WATERS THROUGH TONIGHT. HIGHLY VARIABLE WINDS AND SEAS WILL QUICKLY STRENGTHEN AND LIFT...RESPECTIVELY...IN THE VICINITY OF ANY MARITIME THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF MARITIME MODERATE RAIN AND THUNDERSTORMS WILL AFFECT THE LOCAL WATERS THROUGH FRIDAY OR SATURDAY. MARINERS NEED TO BE ALERT TO ANY VICINITY STORM AS WINDS AND SEAS WILL QUICKLY STRENGTHEN AND BECOME ROUGH...RESPECTIVELY. .SPOTTER INFORMATION STATEMENT... MARITIME INTERESTS NEED TO BE AWARE OF THE FORECAST...OR FREQUENTLY MONITOR RADAR...TO ENSURE WATER SAFETY OVER THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 27, 2:30 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 AM CDT TUE MAY 27 2014
TXZ163-176-177-195>199-211-212-270900-
GRIMES TX-AUSTIN TX-BURLESON TX-MADISON TX-HOUSTON TX-WALKER TX-
WALLER TX-BRAZOS TX-WASHINGTON TX-MONTGOMERY TX-
230 AM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUSTIN...
WASHINGTON...SOUTHWESTERN HOUSTON...BRAZOS...NORTHWESTERN
MONTGOMERY...MADISON...NORTHWESTERN WALLER...WEST CENTRAL WALKER...
GRIMES AND BURLESON COUNTIES UNTIL 400 AM CDT...
AT 227 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WORTHAM TO NEAR
CAMERON TO WEIR TO NEAR BURNET...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THIS
LINE AS IT MOVES INTO THE AREA. RAINFALL RATES OF 1 TO 1.5 INCHES
PER HOUR SHOULD NOT POSE A FLOODING RISK IF ITS CURRENT RATE OF
MOTION CONTINUES...HOWEVER WE WILL BE CLOSELY MONITORING THE
SITUATION IN THE EVENT IT SLOWS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...MADISONVILLE...
CALDWELL...AUSTONIO...WASHINGTON...SOMERVILLE...SNOOK...BEDIAS...
KURTEN...BURTON...WIXON VALLEY...MILLICAN...MIDWAY...ANDERSON...LAKE
SOMERVILLE DAM...KYLE FIELD AND NORMANGEE.
LAT...LON 3056 9696 3073 9662 3070 9655 3074 9647
3093 9633 3107 9605 3109 9577 3113 9578
3116 9573 3120 9575 3127 9573 3132 9567
3118 9547 3014 9614 2999 9658 3015 9665
3016 9679 3029 9664 3032 9674 3055 9696
TIME...MOT...LOC 0727Z 315DEG 34KT 3181 9642 3090 9699 3069 9760 3069
9820Special weather statement, May 27, 4:12 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 AM CDT TUE MAY 27 2014
TXZ163-164-177>179-195>199-210>212-271015-
TRINITY TX-BURLESON TX-POLK TX-SAN JACINTO TX-WALKER TX-WALLER TX-
MONTGOMERY TX-WASHINGTON TX-BRAZOS TX-GRIMES TX-COLORADO TX-
AUSTIN TX-HOUSTON TX-
412 AM CDT TUE MAY 27 2014
...SPECIAL WEATHER STATEMENT...
AT 411 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
OVER THE NORTHEASTERN FORECAST AREA...MOVING SOUTHEAST AT 30 MPH.
LOCALLY HIGH RAINFALL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLLEGE STATION...CONROE...HUNTSVILLE...BRENHAM...
NAVASOTA...SEALY...HEMPSTEAD...WILLIS...PRAIRIE VIEW...BELLVILLE...
PINEHURST...WASHINGTON...WALLER...PANORAMA VILLAGE...MAGNOLIA...
SOMERVILLE...NEW WAVERLY...PINE ISLAND...COLDSPRING AND SAN FELIPE.
LAT...LON 3025 9673 3025 9669 3029 9664 3030 9666
3085 9597 3091 9562 3099 9568 3102 9567
3065 9501 3010 9571 3008 9583 3016 9596
2996 9589 2965 9627 2994 9659 2996 9657
3015 9665 3016 9679
TIME...MOT...LOC 0911Z 295DEG 33KT 3050 9618Special weather statement, May 27, 5:15 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
515 AM CDT TUE MAY 27 2014
TXZ163-164-177>179-197>200-210>214-226-227-235-237-271145-
BRAZORIA TX-TRINITY TX-POLK TX-SAN JACINTO TX-WALKER TX-WALLER TX-
HARRIS TX-FORT BEND TX-CHAMBERS TX-WHARTON TX-MONTGOMERY TX-
WASHINGTON TX-GRIMES TX-COLORADO TX-AUSTIN TX-HOUSTON TX-JACKSON TX-
LIBERTY TX-
515 AM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR AUSTIN...MONTGOMERY...WALLER...
EASTERN WALKER...LIBERTY...COLORADO...FORT BEND...NORTHERN WHARTON...
POLK...TRINITY...SAN JACINTO...SOUTHEASTERN WASHINGTON...NORTHEASTERN
HOUSTON...HARRIS...NORTH CENTRAL JACKSON...SOUTHEASTERN GRIMES...
NORTHERN BRAZORIA AND NORTHWESTERN CHAMBERS COUNTIES UNTIL 645 AM
CDT...
AT 510 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RIVERSIDE TO
MONTGOMERY TO NEAR BELLVILLE TO NEAR MULDOON...AND MOVING SOUTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF
THESE STORMS. IN ADDITION...RAINFALL RATES OF 0.5 TO 1.5 INCHES PER
HOUR ARE BEING OBSERVED. ASSUMING THE CURRENT STORM MOVEMENT REMAINS
ABOUT THE SAME...WIDESPREAD FLASH FLOODING IS NOT VERY LIKELY.
HOWEVER WE WILL BE CLOSELY MONITORING CONDITIONS AS IF THE LINE DOES
START SLOWING...IT WILL BE MOVING OVER LOCATIONS THAT SAW SOME
SUBSTANTIAL TOTALS YESTERDAY AND ARE MORE PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...NORTHWESTERN PEARLAND...SUGAR LAND...MISSOURI
CITY...CONROE...EASTERN HUNTSVILLE...ROSENBERG...STAFFORD...SOUTH
HOUSTON...BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...KATY...
RICHMOND...GALENA PARK...TOMBALL...JACINTO CITY...WHARTON...LIBERTY
AND CLEVELAND.
LAT...LON 3157 9514 3147 9510 3133 9490 3115 9485
3106 9456 3099 9465 3049 9454 3049 9473
3021 9464 2998 9476 2957 9537 2916 9667
2917 9667 2923 9671 2934 9656 2963 9688
2991 9662 2999 9629 3041 9569 3157 9515
TIME...MOT...LOC 1010Z 297DEG 29KT 3087 9547 3041 9571 2999 9631 2982
9699Special weather statement, May 27, 6:35 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 AM CDT TUE MAY 27 2014
TXZ200-213-214-226-227-235>238-271215-
BRAZORIA TX-GALVESTON TX-HARRIS TX-JACKSON TX-LIBERTY TX-CHAMBERS TX-
FORT BEND TX-WHARTON TX-MATAGORDA TX-
635 AM CDT TUE MAY 27 2014
...SPECIAL WEATHER STATEMENT...
AT 631 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PLUM GROVE TO NEAR
WHARTON...AND MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WHARTON AROUND 635 AM CDT.
BOLING-IAGO AROUND 645 AM CDT.
MONT BELVIEU AND OLD RIVER-WINFREE AROUND 705 AM CDT.
COVE AND VAN VLECK AROUND 710 AM CDT.
SWEENY...BEACH CITY AND ANAHUAC AROUND 715 AM CDT.
DUE TO RECENT HIGH RAINS...IT WILL NOT TAKE MUCH RAINFALL ACROSS THE
COUNTIES OF WHARTON AND JACKSON TO INDUCE LOCALIZED FLOODING.
RESIDENTS IN THESE SOUTHWESTERN COUNTIES NEED TO BE PREPARED AS JUST
AN INCH OR TWO WILL INITIATE FLOODING. TRAVELERS NEED TO TURN AROUND
AND AVOID ANY FLOODED ROADWAY.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WALLISVILLE...OAK
ISLAND...MIDFIELD...DAMON...ROSHARON...MORALES...DANEVANG...
HANKAMER...CHOCOLATE BAYOU AND JULIFF.
LAT...LON 2956 9436 2943 9489 2933 9478 2909 9511
2919 9515 2887 9538 2888 9539 2843 9632
2844 9633 2861 9598 2864 9598 2858 9623
2875 9617 2908 9692 2971 9502 2970 9501
3019 9463 3005 9444
TIME...MOT...LOC 1131Z 327DEG 32KT 3012 9504 2937 9604The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 10 days |
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
| May 27, 2:30 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Madison, Washington | 90 min |
| May 27, 4:12 AM CDT | Special Weather Statement | HGX | Austin, Grimes, Montgomery, San Jacinto, Walker, Waller and 1 more | 63 min |
| May 27, 5:15 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Fort Bend, Harris, Liberty, Montgomery and 4 more | 90 min |
| May 27, 5:51 AM CDT | Special Marine Warning | HGX | 114 min | |
| May 27, 6:35 AM CDT | Special Weather Statement | HGX | Brazoria, Chambers, Jackson, Matagorda, Wharton | 40 min |
| May 27, 7:21 AM CDT | Special Weather Statement | HGX | Brazoria, Chambers, Matagorda | 69 min |
| May 27, 7:39 AM CDT | Special Marine Warning | HGX | 81 min | |
| May 27, 8:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 31 min |
| May 27, 8:43 AM CDT | Severe Thunderstorm Warning | HGX | Chambers | 47 min |
| May 27, 8:44 AM CDT | Special Marine Warning | HGX | 61 min | |
| May 27, 8:52 AM CDT | Special Marine Warning | HGX | 53 min | |
| May 27, 9:50 AM CDT | Special Marine Warning | HGX | 55 min | |
| May 27, 10:01 AM CDT | River Flood Warning | HGX | Brazoria | 71 hr |
| May 27, 1:52 PM CDT | Special Weather Statement | HGX | Waller | 38 min |
| May 27, 2:21 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller, Washington | 114 min |
| May 27, 4:19 PM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more | 116 min |
| May 27, 4:30 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Harris, Montgomery, Waller, Washington | 2 hr |
| May 27, 4:49 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 116 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.